MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY

TERUMO CORPORATION, ASHITAKA R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number SXR07100R
Medical Device Problem Codes Stretched (1601); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the misago device involved was used to stent via radial approach with a slender destination in place.During deployment, it was very hard to turn the thumb wheel.There was a lot of torque stored in the catheter.Although the thumb wheel was continually rolled backward, the stent would not deploy.After the stent released it was approximately 30 millimeters longer than it should have been.The patient was in stable condition.The procedure was competed successfully.There was no patient injury/medical or surgical intervention required.Additional information was received on 24 mar 2022: this was a peripheral arterial disease case.
 
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual product was not returned to ashitaka factory for evaluation.A review of the manufacturing record and the shipping inspection record of the involved product code/lot number combination confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination from other facilities.This product has a structure in which the stent self-dilates by turning the thumbwheel (winding up the release wire connected to the sliding part) and pulling the sliding part toward the hand side.If the stent is released with the sliding part of delivery catheter trapped, the movement of the sliding part on the hand side is hindered, making it difficult for the stent to deploy.At that time, only the release wire is wound up and thus compressive force is applied to the proximal shaft located outside the patient's body, causing waviness.In addition, the operability of the thumbwheel decreases because the force to trap the sliding part is larger than that to pull the sliding part toward the hand side.This situation can be prevented by properly holding the catheter.Simulation test 1: stent deployment failure; in the simulated blood vessel of lower extremity model, a contralateral approach was performed with a factory-retained destination 6fr 45cm, and the distal end of destination was positioned at iliac.Then, a factory-retained misago was inserted to the sfa along our guidewire, and the sliding part (stent mount part) of misago was trapped through the simulated tube with forceps.Only the handle of misago was hold, not the catheter of misago, and started clicking on the thumbwheel.At the time of seven clicks, waviness occurred on the shaft located outside the patient's body.While the clicking was continued, resistance was perceived, and the waviness was aggravated.At the time of 10 clicks (recommended upper limit of click count of this product type), the stent had not been deployed.With 20 clicks, the stent deployment started finally.Simulation test 2: elongation of stent (1); a factory retained misago was inserted into the simulated sfa in the same vessel model.A pulling load was applied to the misago during deployment.As a result, gap occurred between the struts in the deployed area, leading to the elongation of stent.Simulation test 3: elongation of stent (2); a factory retained misago was inserted into the simulated sfa in the same vessel model.The simulated vessel was constricted with cable ties to simulate a stenosis, and then the stent started to deploy.As a result, the stent was subjected to a compressing load at the simulated stenosis, gap occurred between the struts, leading to the elongation of stent.For future use, the following statements found in the ifu of this product should be noted, as appropriate."directions for use 3-6, to maintain the position of the delivery catheter while rotating the thumbwheel, grip the delivery catheter by hand at the operator side (proximal) of the intermediate shaft and do not move the delivery catheter at the operator side of the intermediate shaft." "directions for use 3-6 precautions, do not pull the delivery system tight during stent deployment.(the stent can become elongated during deployment.)" ashitaka factory manufacturing process is always continuing diligence in maintaining the product quality by performing following inspections.After the stent processing, 100% inspection is performed with an imaging device to assure that there is no deformation or fracture in the stent strut.After the stent processing, 100% inspection is performed with an imaging device for the width and thickness of the stent strut.After mounting the stent on the delivery catheter, the length of stent is measured on 100% basis to assure the length of stent.After mounting the stent on the delivery catheter, 100% visual inspection is performed to assure that there is no overlapping, deformation, or fracture in the stent strut.In addition, it was also confirmed that there is no kink or crush in the sliding part and the shaft.With a load-measuring device, the load when releasing the stent is measured on 100% basis and it is confirmed that there is no anomaly in the release resistance.(b)(4).

Brand Name
R2P MISAGO RX SELF-EXPANDING PERIPHERAL STENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14165995
Report Number9681834-2022-00062
Device Sequence Number5868875
Product Code NIP
UDI-Device Identifier04987350727626
UDI-Public04987350727626
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberSXR07100R
Device Lot Number200525
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLENDER DESTINATION; VIPER WIRE
Patient SexUnknown